Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 7, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 28, 2020, 9:39 AM CDT for 16 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2020, 9:39 AM CDT (14:39 UTC)
- Expired
- Mar 28, 2020, 2:05 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 2.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2699 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -149 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WWUS74 KLUB 281439 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 939 AM CDT Sat Mar 28 2020 TXZ021>024-027>030-033>036-039>042-290000- /O.NEW.KLUB.WI.Y.0007.200328T1439Z-200329T0000Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 939 AM CDT Sat Mar 28 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Westerly winds of 25 to 35 mph with gusts up to 50 mph. * WHERE...The South Plains and southwest and south-central Texas Panhandle. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Patchy blowing dust is possible, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
738 WWUS74 KLUB 281752 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 1252 PM CDT Sat Mar 28 2020 TXZ021>024-281900- /O.CAN.KLUB.WI.Y.0007.000000T0000Z-200329T0000Z/ Parmer-Castro-Swisher-Briscoe- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, and Quitaque 1252 PM CDT Sat Mar 28 2020 ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory levels. Thus, the advisory has been cancelled. $$ TXZ027>030-033>036-039>042-290000- /O.CON.KLUB.WI.Y.0007.000000T0000Z-200329T0000Z/ Bailey-Lamb-Hale-Floyd-Cochran-Hockley-Lubbock-Crosby-Yoakum- Terry-Lynn-Garza- Including the cities of Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 1252 PM CDT Sat Mar 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Westerly winds of 25 to 35 mph with gusts up to 45 mph. * WHERE...The South Plains. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Patchy blowing dust is possible, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
299 WWUS74 KLUB 281905 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 205 PM CDT Sat Mar 28 2020 TXZ027>030-033>036-039>042-282015- /O.CAN.KLUB.WI.Y.0007.000000T0000Z-200329T0000Z/ Bailey-Lamb-Hale-Floyd-Cochran-Hockley-Lubbock-Crosby-Yoakum- Terry-Lynn-Garza- Including the cities of Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 205 PM CDT Sat Mar 28 2020 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory levels. Thus, the wind advisory has been cancelled. Regardless, westerly winds of 20 to 25 mph, with higher gusts, will persist through the late afternoon hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 28, 6:14 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 28, 6:14 AM CDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 614 AM CDT Sat Mar 28 2020 .AVIATION... VFR will prevail through the forecast period with gusty west- northwest winds later this morning through sunset, after which winds will ease quickly. && .PREV DISCUSSION... /issued 337 AM CDT Sat Mar 28 2020/ SHORT TERM... The primary trough axis associated with an upper level low is currently positioned over eastern New Mexico and will shift across our area as the system transitions into the Central Plains today. The strongest pressure gradient forcing will be this morning, before beginning to ease on the backside of the low amid stronger cyclogenesis later in the day over the Missouri River Valley. Gusty surface winds this morning will eventually become sustained around 20 to 25 MPH with gusts up to 35 MPH by late morning into the early afternoon. The surface pressure gradient quickly eases by mid- afternoon, which will help mitigate what may have otherwise been a higher end wind event with more fire weather concerns. Cloud cover, low ERC, and cooler temperatures will also help alleviate fire weather concerns somewhat. Ultimately, RH values will drop into the low teens and with the elevated winds, we'll be issuing a Fire Danger Statement from 11 AM through 7 PM CDT for the entire CWA. The wind will drop quickly after sunset making for a very pleasant evening. We'll cool into mid 30s on the Caprock overnight, and the low 40s across the Rolling Plains. LONG TERM... Surface flow will return to the south on Sunday which will start a slow but steady return of low-level moisture through Monday morning. As the next trough starts to move towards the area early Monday morning, a dryline will start to set up across eastern New Mexico. A Pacific front will rapidly catch up to the dryline and this surface boundary will rapidly push east through Monday afternoon. Overall the models are a bit faster with the trough axis pushing east of the area by sunset Monday and this pattern usually means that we will quickly see any rain chances shift east with the surface trough. Will keep PoPs in the forecast for the Rolling Plains but will shift them east faster than NBM with all chances east of the forecast area by 00Z Tuesday. Also increased wind speeds for Monday afternoon behind the dryline as pressure gradient increases as the surface low deepens over or just north of the forecast area. We may need another Fire Danger Statement for Monday afternoon depending on how fuels respond over the next couple of days. Behind the departing trough, surface flow will gradually swing to the northwest Tuesday and back to the southeast by Wednesday. Low-level moisture will try to push back into the region but models differ on the quality of this moisture as well. With zonal to weak northwesterly flow, don't anticipate a good surge of moisture until Wednesday night into Thursday morning ahead of a cold front that should arrive sometime Thursday morning. Models continue to differ on the timing and strength of the front but it does not appear to be too strong at this time and will cool highs back into the low to mid 60s for the end of the week. Precipitation chances also are questionable as little in the way of mid/upper-level support will be in place and a weak mid-level ridge will try to develop at the same time. However, there may be enough low-level forcing to squeeze out some light precipitation so will keep forecast dry until we see how models handle the pattern for later next week. Jordan FIRE WEATHER... Fire weather concerns will be elevated later this morning and through the afternoon hours. An RFD will be in place from 11AM through 7PM CDT due to gusty winds and RH values in the low teens. ERC's remain low due to recent rainfall and greening. Ultimately there could've been more fire weather concerns had the upper level system been 6 hours slower, with higher temperatures and less cloud cover. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55
Hazardous weather outlook, Mar 28, 4:04 AM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 404 AM CDT Sat Mar 28 2020 TXZ021>044-290915- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 404 AM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Windy and dry conditions will create elevated fire weather conditions across the entire region today. A Fire Danger Statement is in effect from 11 am through 7 pm. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible Monday afternoon across the Rolling Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.